MAUDE Adverse Event Report: TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL FLEXITOUCH PLUS SYSTEM; PNEUMATIC COMPRESSION DEVIC

TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL FLEXITOUCH PLUS SYSTEM; PNEUMATIC COMPRESSION DEVIC
Model Number PD32-G3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
While using the pd32-g3 the patient developed a pulmonary embolism.Per the patients son, the md's have instructed the patient to hold use of the pd32-g3 at this time but they "did not know what the embolism is from".Per tactile medical's chief medical officer the pd32-g3 would not cause or contribute to the development of a dvt however without confirmation from the patients md's that this product caused or contributed to the pulmonary embolism this is being reported as a possible cause.The device performed as intended, there were no device defects reported by the user.
 
Event or Problem Description
The patient was shipped a pd32-g3 controller, serial number (b)(4), a half leg regular left garment 3l-hl-rg-l lot 117327 and a half leg regular right garment 3l-hl-rg-r lot 117328 on (b)(6) 2020.On (b)(6) 2020 it was reported by the patient's son that the patient normally has shortness of breath but it has been worse with use of the pd32-g3.Tactile medial advised the patient not use the pd32-g3 until approved by the patients hct.On (b)(6) 2020 tactile medical followed up with the patient and spoke to the patients son who stated the patient was admitted to the hospital on (b)(6) 2020 and treated for a pulmonary embolism and was discharged home on (b)(6) 2020 with oxygen and home nursing / therapy services (note: tactile medical has been communicating with two different family members: one family member reported patient was admitted to hospital on (b)(6) 2020 for blood clots in lungs.Second family member stated this took place on (b)(6) 2020).Per the patients son, the md's have instructed the patient to hold use of the pd32-g3 at this time but they "did not know what the embolism is from".

Brand Name
FLEXITOUCH PLUS SYSTEM
Common Device Name
PNEUMATIC COMPRESSION DEVIC
Manufacturer (Section D)
TACTILE SYSTEMS TECHNOLOGY INC.DBA TACTILE MEDICAL
151 5th avenue nw
new brighton MN 55112
MDR Report Key11174946
Report Number3004183730-2021-00002
Device Sequence Number16711969
Product Code JOW
UDI-Device Identifier00816305023381
UDI-Public(01)00816305023381
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPD32-G3
Device Catalogue NumberPD32-G3
Device Lot Number117327, 117328
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Initial Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age82 YR
Patient Weight80